Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2016  |  Volume : 48  |  Issue : 6  |  Page : 736--738

Seizure following chemotherapy (paclitaxel and cisplatin) in a patient of carcinoma cervix

Rohitashwa Dana1, RK Spartacus2, Shweta Mutha2, Prashanth Bhat2 
1 Department of Radiotherapy, SMS Medical College, Jaipur, Rajasthan, India
2 Department of Radiotherapy, Dr. S.N. Medical College, Jodhpur, Rajasthan, India

Correspondence Address:
R K Spartacus
Department of Radiotherapy, Dr. S.N. Medical College, Jodhpur, Rajasthan
India

Cisplatin and paclitaxel both can cause peripheral neurotoxicity as an adverse effect; however, central nervous system neurotoxicity in the form of seizures is rare. We report a case of a 36-year-old female patient of metastatic carcinoma cervix, who developed seizure shortly after cisplatin infusion. Her laboratory investigations were within normal limits. Computed tomography scan and magnetic resonance imaging of the brain did not reveal brain primary metastasis or meningeal carcinomatosis. She had no complaints of fever, no signs and symptoms of infection, and no history of seizure nor was she on any medication predisposing to such an event. Excluding several causes, seizure was thought to be most likely related to the chemotherapy and cisplatin was the more likely agent in view of observed temporal relationship with the adverse event.


How to cite this article:
Dana R, Spartacus R K, Mutha S, Bhat P. Seizure following chemotherapy (paclitaxel and cisplatin) in a patient of carcinoma cervix.Indian J Pharmacol 2016;48:736-738


How to cite this URL:
Dana R, Spartacus R K, Mutha S, Bhat P. Seizure following chemotherapy (paclitaxel and cisplatin) in a patient of carcinoma cervix. Indian J Pharmacol [serial online] 2016 [cited 2020 Oct 29 ];48:736-738
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2016;volume=48;issue=6;spage=736;epage=738;aulast=Dana;type=0